Alert archive / Tennessee / River Flood Advisories in 2020

River Flood Advisory 13, NWS Nashville, TN

January 11, 2020Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 11, 2020, 4:21 PM CST for Davidson County, Tennessee. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2020, 4:21 PM CST (22:21 UTC)
Expired
Jan 11, 2020, 7:59 PM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

576 
WGUS84 KOHX 112221
FLSOHX
Flood Advisory
National Weather Service Nashville TN
421 PM CST Sat Jan 11 2020

 
...The National Weather Service in Nashville, TN has issued a Flood Advisory for
the following rivers in Middle Tennessee...

  Mill Creek Near Nolensville affecting Davidson County 

. Runoff from today's rains have caused waters to rise in Mill Creek near 
Nolensville. The creek should crest at or above 12 feet this evening. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-121021-
/O.NEW.KOHX.FL.Y.0013.200111T2221Z-200113T1018Z/
/NLVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
421 PM CST Sat Jan 11 2020

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Mill Creek Near Nolensville
* At 3 PM Saturday the stage was 10.6 feet and rising.
* Flood stage is 13.0 feet.
* At 12.0 feet...Water begins to inundate low lying areas along the creek, 
  including property near Bell Rd and Blue Hole Rd, and the athletic fields near
  Lighthouse Christian School. Water may also approach low lying areas near the 
  Chandler Harris bridge on Nolensville Pike, including portions of Culbertson 
  Rd.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.

&&

LAT...LON  3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673             

$$

27
1 follow-up statement
489 
WGUS84 KOHX 120159
FLSOHX
Flood Advisory
National Weather Service Nashville TN
759 PM CST Sat Jan 11 2020

 
...The Flood Advisory is cancelled for the Mill Creek...
 
  Mill Creek Near Nolensville affecting Davidson County
 
. Waters have come up short of Action Stage on Mill Creek and have started
back down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-120229-
/O.CAN.KOHX.FL.Y.0013.000000T0000Z-200113T1018Z/
/NLVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
759 PM CST Sat Jan 11 2020

The Flood Advisory is cancelled for
  The Mill Creek Near Nolensville
* At 7 PM Saturday the stage was 7.5 feet.
* Flood stage is 13.0 feet.
* The river will continue to fall.

&&

LAT...LON  3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673             

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 2:28 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 11, 2:28 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
228 PM CST Sat Jan 11 2020

.DISCUSSION...

Back edge of the precipitation shield now extends from CKV southward
through Waynesboro. The main line of tstms is now working across the
Plateau. The tornado watch remains in effect for our far
southeastern counties through 8 pm. Although, it appears that that
watch will likely be cancelled once the line clears our area, in a
couple of hours from now. Still looking at isol thunder to the west
of the main line. Helicity values still remain elevated in that se
corner, so we are not out of the woods just yet.

It looks as though the convection should end across our Plateau
around 8 pm or so. Will definitely utilize the option to include a
pre first period giving the ramping down nature of the activity.

Otw, clouds to persist overnight. As for the wind advisory, a few of
the models still lean toward some subsidence as the rain shuts off.
this could mix down some higher winds again late this afternoon.
Thus, the plan will be to allow the wind advisory to continue
through 00Z as planned.

Moving on, the upcoming replacement airmass will be colder than it
has been. However, we are still looking at above normal
temperatures. Southerly upper level component will remain active and
thus, shower activity will lift back to the north by Monday night.
Additionally, we will have enough instability for tstm inclusion.
The active weather will stick around through Wednesday when a
stronger cold front approaches. The good news is that qpf amounts
dont look to be too worrisome. Maybe a half inch or so from Mon nt
through Wed.

High temps by late in the week will fall to near normal levels. This
will be short lived however as a frontal boundary takes aim on the
mid state by saturday with the sfc energy being focused well to our
north.

&&

.AVIATION...
18Z TAF DISCUSSION.

Broken line of convection continues to move across the mid state.
Currently it is located between CSV and BNA. Looks as though the
line of strong to potentially severe storms will move through the
CSV area around 20Z. Otw, wind speeds behind the line have
dropped off markedly. Will therefore lower those speeds for the
BNA MQY and CKV tafs. Moving on, low cloudiness to hang on through
the period. A brief period of vcsh will be included generally
just prior to 00z before precip ends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      42  55  42  61  51 /  30   0   0  20  60
Clarksville    39  52  38  58  48 /  20   0   0  10  50
Crossville     41  58  43  64  53 /  80   0   0  20  70
Columbia       40  57  41  63  52 /  20   0   0  20  70
Lawrenceburg   41  58  42  65  54 /  30   0   0  20  70
Waverly        37  53  39  60  50 /  20   0   0  20  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jan 11, 4:14 PM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
414 PM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-122215-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
414 PM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight.

Rises on areas waterways are likely as today's rainfall runs off
into rivers and streams, however no significant flooding is
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

In the hours before

Local storm report, Jan 11, 1:24 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     5 SW DICKSON            36.03N  87.44W
01/11/2020                   DICKSON            TN   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER OHX2000019

21
Special weather statement, Jan 11, 2:10 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
210 PM CST Sat Jan 11 2020

TNZ011-032>034-066-112100-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
210 PM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...PICKETT...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES
UNTIL 300 PM CST...

At 210 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Monterey. Movement was
northeast at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jamestown, Byrdstown, Monterey, Allardt, Grimsley, Clarkrange,
Crawford, Pall Mall and Pickett State Park.

A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3634 8474 3633 8477 3630 8480 3629 8487
      3628 8488 3624 8488 3621 8491 3615 8491
      3613 8487 3610 8484 3609 8482 3601 8531
      3656 8519 3662 8507 3660 8479 3640 8466
TIME...MOT...LOC 2010Z 224DEG 52KT 3654 8509 3612 8519

Whitehead
Local storm report, Jan 11, 2:24 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     CEDAR HILL              36.55N  87.00W
01/11/2020                   ROBERTSON          TN   911 CALL CENTER

            TREES DOWN IN THE CEDAR HILL AREA

&&

EVENT NUMBER OHX2000020

SCHAPER
Local storm report, Jan 11, 2:30 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
01/11/2020                   ROBERTSON          TN   911 CALL CENTER

            TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
            THE HOME DID NOT SUSTAIN DAMAGE.

&&

EVENT NUMBER OHX2000021

SCHAPER
Special weather statement, Jan 11, 3:16 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CST Sat Jan 11 2020

TNZ066-112145-
Cumberland TN-
316 PM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY UNTIL
345 PM CST...

At 316 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 9 miles east of Crossville, moving east at 40
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Cumberland Mountain
State Park.

This includes Interstate 40 between mile markers 323 and 339.

A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.

LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
      3576 8492 3577 8493 3575 8503 3577 8504
      3614 8494 3614 8487 3608 8483 3609 8483
      3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2116Z 261DEG 36KT 3592 8487

Whitehead
Local storm report, Jan 11, 3:34 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     PALMER                  35.36N  85.57W
01/11/2020                   GRUNDY             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN
            PORTIONS OF THE COUNTY.

&&

EVENT NUMBER OHX2000022

SCHAPER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:54 AM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart51 min
Jan 11, 7:09 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry, Wayne36 min
Jan 11, 7:29 AM CSTTornado WarningOHXHumphreys15 min
Jan 11, 7:37 AM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Jan 11, 7:40 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more50 min
Jan 11, 7:42 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more48 min
Jan 11, 8:06 AM CSTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne39 min
Jan 11, 8:25 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson22 min
Jan 11, 8:42 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury33 min
Jan 11, 8:53 AM CSTSevere Thunderstorm WarningOHXDavidson, Hickman, Maury, Williamson37 min
Jan 11, 9:07 AM CSTFlash Flood WarningOHXLawrence3 hr
Jan 11, 9:11 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury, Williamson34 min
Jan 11, 9:22 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson38 min
Jan 11, 9:29 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson31 min
Jan 11, 9:43 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall, Maury, Rutherford, Williamson32 min
Jan 11, 9:55 AM CSTSpecial Weather StatementOHXMacon35 min
Jan 11, 10:08 AM CSTSpecial Weather StatementOHXTrousdale37 min
Jan 11, 10:15 AM CSTSpecial Weather StatementOHXWilson30 min
Jan 11, 10:20 AM CSTSevere Thunderstorm WarningOHXSmith, Wilson25 min
Jan 11, 10:38 AM CSTSpecial Weather StatementOHXJackson, Smith37 min
Jan 11, 10:43 AM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson32 min
Jan 11, 10:47 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith28 min
Jan 11, 11:11 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton34 min
Jan 11, 11:35 AM CSTSpecial Weather StatementOHXPickett25 min
Jan 11, 12:02 PM CSTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more5 hr
Jan 11, 1:05 PM CSTSpecial Weather StatementOHXDeKalb25 min
Jan 11, 1:11 PM CSTSpecial Weather StatementOHXDeKalb34 min
Jan 11, 2:02 PM CSTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren28 min
Jan 11, 2:10 PM CSTSpecial Weather StatementOHXFentress, Pickett50 min
Jan 11, 3:16 PM CSTSpecial Weather StatementOHXCumberland29 min
Jan 11, 3:32 PM CSTSevere Thunderstorm WarningOHXCumberland18 min
Jan 11, 4:09 PM CSTRiver Flood AdvisoryOHXLawrence9 hr
Jan 11, 4:32 PM CSTRiver Flood AdvisoryOHXGiles35 hr
Jan 11, 4:37 PM CSTRiver Flood AdvisoryOHXHickman12 hr
Jan 11, 4:40 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Jan 11, 4:43 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson27 hr
Jan 11, 5:19 PM CSTSpecial Weather StatementOHXCheatham, Robertson, Sumner41 min
Jan 11, 5:36 PM CSTSpecial Weather StatementOHXWilliamson, Wilson39 min
Jan 11, 5:43 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner47 min

Nearby

River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.